Alert archive / Florida / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 25, NWS Miami, FL

May 14, 2011Broward County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 14, 2011, 6:03 PM EDT for Broward County, Florida. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2011, 6:03 PM EDT (22:03 UTC)
Expired
May 14, 2011, 7:00 PM EDT
In force
57 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Broward County, FL

The radar

The Miami radar (KAMX), 66 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.1 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2011-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 674 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2011-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
674 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1032 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

129 
WUUS52 KMFL 142203
SVRMFL
FLC011-142300-
/O.NEW.KMFL.SV.W.0025.110514T2203Z-110514T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
603 PM EDT SAT MAY 14 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BROWARD COUNTY IN SOUTH FLORIDA.

* UNTIL 700 PM EDT

* AT 558 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  QUARTER SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 12 MILES NORTHEAST OF INTERSECTION I-75 AND U.S. 27
  TO 4 MILES SOUTHEAST OF INTERSECTION ALLIGATOR ALLEY AND MIAMI
  CANAL...AND MOVING SOUTHEAST AT 10 MPH.

* THE LINE OF STORMS WILL AFFECT...
  MILE MARKER 30 ON ALLIGATOR ALLEY...
  EAST TOLL GATE ON ALLIGATOR ALLEY...
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

FREQUENT TO EXCESSIVE LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. 
IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND 
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID 
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG 
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

&&

LAT...LON 2626 8029 2600 8049 2616 8063 2633 8036
TIME...MOT...LOC 2203Z 317DEG 14KT 2629 8033 2609 8057

$$

KOB
2 follow-up statements
351 
WWUS52 KMFL 142229
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
629 PM EDT SAT MAY 14 2011

FLC011-142300-
/O.CON.KMFL.SV.W.0025.000000T0000Z-110514T2300Z/
BROWARD FL-
629 PM EDT SAT MAY 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CENTRAL BROWARD COUNTY...

AT 624 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED WITH 
QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM 12 MILES NORTHEAST OF INTERSECTION I-75 AND U.S. 27 TO MILE 
MARKER 30 ON ALLIGATOR ALLEY...MOVING SOUTHEAST AT 15 MPH. DOPPLER 
RADAR WAS ALSO ESTIMATING 50 MPH WIND GUSTS WITH THESE STORMS JUST 
NORTH OF ALLIGATOR ALLEY AND EAST OF U.S. 27.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...HAIL UP TO GOLF BALL SIZE...DEADLY LIGHTNING...AND VERY HEAVY
RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2626 8029 2600 8049 2616 8063 2633 8036
TIME...MOT...LOC 2227Z 316DEG 16KT 2626 8030 2608 8052

$$

KOB
577 
WWUS52 KMFL 142257
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
657 PM EDT SAT MAY 14 2011

FLC011-142305-
/O.EXP.KMFL.SV.W.0025.000000T0000Z-110514T2300Z/
BROWARD FL-
657 PM EDT SAT MAY 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BROWARD COUNTY WILL
EXPIRE AT 700 PM EDT...

STRONG THUNDERSTORMS REMAIN IN THE AREA WITH FREQUENT 
LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL AND SMALL 
HAIL STILL POSSIBLE. THE STRONGEST STORMS WILL AFFECT THE AREA FROM 
NEAR WESTON TO CORAL SPRINGS AND NEAR SAWGRASS MALL. STAY TUNED TO 
NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.

LAT...LON 2626 8029 2600 8049 2616 8063 2633 8036
TIME...MOT...LOC 2255Z 316DEG 16KT 2617 8020 2599 8042

$$

KOB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:39 PM EDT, 3 hours 24 minutes earlier.

Area forecast discussion, May 14, 2:39 PM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
239 PM EDT SAT MAY 14 2011

...ISOLATED SEVERE THUNDERSTORMS EXPECTED THROUGH THIS EVENING...

.DISCUSSION...SEVERE TSTORMS HAVE AFFECTED AREAS JUST NORTH OF
LAKE OKEECHOBEE ALREADY. THE ATLANTIC SEA BREEZE HAS MOVED FURTHER
INLAND THAN PREVIOUSLY THOUGHT. HOWEVER...A STEP OUTSIDE SHOWS A
CB BUILDING AND SAT IMAGERY SHOWS THE CU FIELD BECOMING BETTER
DEFINED OVER THE INTERIOR. SO ANTICIPATE CELLS TO DEVELOP OVER THE
INTERIOR WITH MOVEMENT TOWARDS THE EAST COAST. AS SUCH...WILL KEEP
POPS STATUS QUO...EXCEPT HAVE INCREASED POPS FOR THE GULF
COAST/NAPLES AREA FOR THIS EVENING...AS THE HIGH RES RUC SHOWS THE
LINE OF STORMS OVER THE GULF OF MEXICO ORGANIZING AND MOVING
QUICKLY SE AFFECTING THE GULF COAST BY MID EVENING.

THE MORNING MIAMI SOUNDING WAS HIGHLY UNSTABLE WITH CAPE NEAR 3000
J/KG...LI -7.1C...BUT THE MOST IMPRESSIVE ASPECT IS THE VERY STEEP
LAPSE RATE IN THE HAIL GROWTH ZONE (7.4C/KM FROM -10C TO -30C BUT
-8.6 FROM -10C TO -20C!). H5 TEMP IS -11.3C. WET BULB ZERO HEIGHT
IS AROUND 8400 FT...VERY LOW FOR SOUTH FL. PW IS ONLY 1.2
INCHES AND SHEAR IS LOW. SO PULSE ISOLATED SEVERE STORMS ARE
EXPECTED WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY
HAZARDS...AS WELL AS FREQUENT LIGHTNING STRIKES. WE THINK GIVEN
THE LOW WET BULB ZERO HGT AND THE VERY STEEP LAPSE RATES IN THE
HAIL GROWTH LAYER...THAT HAIL EVEN UP TO GOLF BALL SIZE IS A
POSSIBILITY ALONG THE ATLANTIC COAST. DAMAGING WINDS ARE A
POSSIBILITY ALONG THE GULF COAST/NAPLES AREA SHOULD A SQUALL LINE
DEVELOP. THE HAZARDOUS WEATHER OUTLOOK WAS UPDATED TO REFLECT
SEVERE POTENTIAL ALL AREAS THROUGH THIS EVENING.

THE FORECAST FOR BEYOND WAS RELATIVELY UNCHANGED. DID INCREASE POPS
FOR THE NIGHT GULF COAST AS CONVECTION LOOKS POSSIBLE THERE
THROUGHOUT THE NIGHT...BUT NOT LIKELY EAST COAST SO KEPT THAT AREA
DRY OVERNIGHT. MODELS INDICATE SCATTERED SHOWERS/STORMS AFFECTING
THE GULF COAST/INTERIOR DURING THE MORNING SUNDAY BEFORE SHIFTING
EAST DURING THE DAY...SO REFLECTED THIS TREND BY INCREASING
MORNING POPS INTERIOR/GULF COAST.

A SOMEWHAT DRIER/QUIETER DAY IS EXPECTED ON MONDAY BUT ANOTHER
IMPULSE FROM THE NW WITH HIGHER MOISTURE IS EXPECTED ON
TUESDAY...SO THIS COULD LEAD TO MORE TSTORMS TUE COMPARED TO MON.
STRONG/ISD SEVERE WILL CONTINUE TO BE POSSIBLE.

FROM PREV DISCUSSION...DESPITE SOME MINOR DIFFERENCES, THE GFS
AND ECMWF GENERALLY AGREE IN THE TROUGH PERSISTING THROUGH MID-
WEEK, ALTHOUGH NO HIGHER THAN 20-30 POPS BY WEDNESDAY-THURSDAY AS
SOMEWHAT DRIER AIR GRADUALLY FILTERS INTO THE REGION. MEX GUIDANCE
ALSO SHOWS SOMEWHAT COOLER TEMPERATURES TUESDAY THROUGH
THURSDAY...BEFORE WARMING BACK UP BY FRIDAY.

&&

.MARINE...NO HEADLINES NEEDED AS THE NE SWELL CONTINUES TO
SUBSIDE. SUSTAINED WINDS WILL PREVAIL AT 10-15 KT NEXT FEW DAYS.
MAIN HAZARD WILL BE TSTORMS MOVING ACROSS THE WATERS...ESPECIALLY
THE GULF WATERS THIS EVENING AND MOVING OFF THE ATLANTIC COAST
LATER TODAY AND THE NEXT FEW DAYS.

&&

.FIRE WEATHER...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  73  87  69  85 / 40 50 30 30
FORT LAUDERDALE  75  88  74  86 / 40 50 30 30
MIAMI            74  88  73  85 / 30 50 30 30
NAPLES           72  89  67  86 / 40 40 20 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE...57/DG
AVIATION/RADAR/FIRE...04/AT
Hazardous weather outlook, May 14, 1:50 PM EDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
150 PM EDT SAT MAY 14 2011

FLZ063-066>075-168-172>174-150930-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
150 PM EDT SAT MAY 14 2011

...ISOLATED SEVERE THUNDERSTORMS EXPECTED THROUGH THIS EVENING...
...HIGH RISK OF RIP CURRENTS PALM BEACH COAST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE PALM
BEACH COAST DUE TO A CONTINUED NORTHEAST SWELL. THERE IS A
MODERATE RISK OF RIP CURRENTS AT THE BROWARD AND MIAMI DADE
COUNTY BEACHES.

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS INTERIOR AND ATLANTIC COASTAL SECTIONS OF SOUTH FLORIDA
THIS AFTERNOON INTO EARLY THIS EVENING. ALONG THE GULF COAST, A
LINE OF THUNDERSTORMS OVER THE GULF OF MEXICO COULD ORGANIZE
FURTHER AND MOVE INTO THE AREA THIS EVENING. A FEW SEVERE
THUNDERSTORMS CONTAINING DAMAGING WINDS AND LARGE HAIL ARE
EXPECTED ACROSS SOUTH FLORIDA THROUGH THIS EVENING. FREQUENT
LIGHTNING WILL ALSO ACCOMPANY THE STORMS.

WIND: STRONG WIND GUSTS OF AROUND 60 MPH WILL BE POSSIBLE WITH
A FEW OF THE STORMS ACROSS THE INTERIOR AND ATLANTIC COAST THIS
AFTERNOON THROUGH EARLY THIS EVENING...AND ALONG THE GULF COAST
DURING THE EVENING HOURS.

HAIL: LARGE HAIL IS POSSIBLE WITH THE THUNDERSTORMS THROUGH THIS
EVENING...WITH HAIL UP TO THE SIZE OF GOLF BALLS EVEN POSSIBLE
ACROSS THE EAST COAST COUNTIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A DAILY RISK OF THUNDERSTORMS OVER MUCH OF THE REGION,
ESPECIALLY EASTERN AREAS, THROUGH AT LEAST TUESDAY. SOME STRONG TO
SEVERE THUNDERSTORMS COULD OCCUR...WITH POTENTIALLY DAMAGING
WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND AND HAIL TO THE
NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

In the hours before

Local storm report, May 14, 3:45 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
345 PM EDT SAT MAY 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     MARINE TSTM WIND 10 NW PAHOKEE           26.90N 80.79W
05/14/2011  M52 MPH          AMZ610             FL   MESONET

            A MESONET STATION NEAR THE CENTER OF LAKE OKEECHOBEE
            RECORDED A WIND GUST OF 45 KTS...OR 52 MPH...AT 315 PM
            EDT. SUSTAINED WINDS WERE 28 KTS...OR 32 MPH...OUT OF THE
            WEST.

0300 PM     MARINE TSTM WIND 7 W PAHOKEE             26.81N 80.78W
05/14/2011  M39 MPH          AMZ610             FL   MESONET

            A LAKE OKEECHOBEE MESONET STATION REPORTED A WIND GUST OF
            34 KTS...OR 39 MPH...AT 300 PM EDT. SUSTAINED WINDS WERE
            15 KTS...OR 17 MPH...OUT OF THE WEST-SOUTHWEST.

&&

ROSS
Special weather statement, May 14, 3:47 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
347 PM EDT SAT MAY 14 2011

FLZ067-142015-
INLAND PALM BEACH COUNTY FL-
347 PM EDT SAT MAY 14 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL PALM BEACH COUNTY

* UNTIL 415 PM EDT

* AT 343 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
  SOUTHEAST OF PORT MAYACA TO 6 MILES NORTHEAST OF LION COUNTRY
  SAFARI...AND MOVING EAST AT 15 MPH.

* THE LINE OF STORMS WILL AFFECT...
  NORTH PALM BEACH GENERAL AIRPORT...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2674 8032 2688 8063 2693 8062 2694 8062
      2696 8049 2696 8022 2675 8021
TIME...MOT...LOC 1947Z 270DEG 13KT 2694 8050 2679 8030

GREGORIA
Special weather statement, May 14, 3:52 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
352 PM EDT SAT MAY 14 2011

FLZ067-142030-
INLAND PALM BEACH COUNTY FL-
352 PM EDT SAT MAY 14 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN AND CENTRAL PALM BEACH COUNTY

* UNTIL 430 PM EDT

* AT 347 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTH BAY
  TO 12 MILES SOUTHEAST OF HOLEY LAND WILDLIFE MANAGEMENT AREA...AND
  MOVING EAST AT 15 MPH.

* THE LINE OF STORMS WILL AFFECT...
  SOUTH BAY...
  BELLE GLADE...
  OKEECHOBEE ROAD TO THE PALM BEACH AND BROWARD COUNTY LINE.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2633 8066 2674 8087 2671 8081 2671 8078
      2669 8074 2676 8074 2675 8071 2676 8070
      2676 8047 2633 8025
TIME...MOT...LOC 1951Z 270DEG 12KT 2667 8073 2633 8056

GREGORIA
Local storm report, May 14, 5:08 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
508 PM EDT SAT MAY 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     1 S LION COUNTRY SAFARI 26.69N 80.36W
05/14/2011                   PALM BEACH         FL   EMERGENCY MNGR

            PALM BEACH COUNTY EMERGENCY MANAGEMENT RELAYED REPORTS OF
            HAIL AND DOWNED POWERLINES/TREE LIMBS ALONG SOUTHERN
            BOULEVARD BETWEEN LION COUNTRY SAFARI AND 20-MILE BEND.

&&

ROSS
Special weather statement, May 14, 5:10 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
510 PM EDT SAT MAY 14 2011

FLZ067-071-072-142200-
METRO BROWARD COUNTY FL-INLAND BROWARD COUNTY FL-
INLAND PALM BEACH COUNTY FL-
510 PM EDT SAT MAY 14 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL BROWARD COUNTY
  SOUTH CENTRAL PALM BEACH COUNTY

* UNTIL 600 PM EDT

* AT 506 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11
  MILES NORTH OF MILE MARKER 30 ON ALLIGATOR ALLEY TO 5 MILES WEST
  OF WESTON...AND MOVING   EAST AT 25 MPH.

* THE LINE OF STORMS WILL AFFECT...
  WESTON...
  SAWGRASS MILLS MALL...
  SUNRISE...
  TAMARAC...
  CORAL SPRINGS...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2644 8028 2614 8021 2607 8044 2635 8058
TIME...MOT...LOC 2109Z 259DEG 23KT 2631 8048 2611 8036

KOB
Special weather statement, May 14, 5:44 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
544 PM EDT SAT MAY 14 2011

FLZ067-071-072-142200-
METRO BROWARD COUNTY FL-INLAND BROWARD COUNTY FL-
INLAND PALM BEACH COUNTY FL-
544 PM EDT SAT MAY 14 2011

* SIGNIFICANT WEATHER ADVISORY CONTINUES FOR...
  CENTRAL BROWARD COUNTY
  SOUTH CENTRAL PALM BEACH COUNTY

* UNTIL 600 PM EDT

* AT 540 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  STRONG THUNDERSTORMS ACROSS NORTH CENTRAL BROWARD COUNTY EXTENDING
  FROM NORTH OF ALLIGATOR ALLEY ACROSS HIGHWAY 27 AND THEN INTO
  SOUTH CENTRAL PALM BEACH COUNTY. THESE STORMS WILL CONTAIN HAIL UP
  TO NICKEL SIZE AND STRONG GUSTY WINDS TO 55 MPH. MOVEMENT IS NEARLY
  STATIONARY. MOTORISTS DRIVING ALONG HIGHWAY 27 NORTH OF ALLIGATOR
  ALLEY WILL EXPERIENCE EXTREMELY DANGEROUS DRIVING CONDITIONS.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2644 8028 2614 8021 2607 8044 2635 8058
TIME...MOT...LOC 2109Z 259DEG 23KT 2631 8048 2611 8036

KOB

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 5:32 AM EDTRip Current StatementMFLPalm Beach14 hr
May 14, 11:46 AM EDTSpecial Weather StatementMFLGlades29 min
May 14, 1:04 PM EDTSpecial Weather StatementMFLGlades41 min
May 14, 1:41 PM EDTSpecial Weather StatementMFLGlades49 min
May 14, 2:26 PM EDTSpecial Weather StatementMFLHendry49 min
May 14, 2:40 PM EDTSpecial Marine WarningMFL65 min
May 14, 3:05 PM EDTSpecial Weather StatementMFLPalm Beach40 min
May 14, 3:09 PM EDTSpecial Weather StatementMFLPalm Beach36 min
May 14, 3:18 PM EDTSpecial Weather StatementMFLBroward42 min
May 14, 3:47 PM EDTSpecial Weather StatementMFLPalm Beach28 min
May 14, 3:52 PM EDTSpecial Weather StatementMFLPalm Beach38 min
May 14, 4:15 PM EDTSevere Thunderstorm WarningMFLPalm Beach45 min
May 14, 4:33 PM EDTSevere Thunderstorm WarningMFLPalm Beach42 min
May 14, 4:53 PM EDTSpecial Marine WarningMFL112 min
May 14, 4:57 PM EDTSpecial Marine WarningMFL53 min
May 14, 5:10 PM EDTSpecial Weather StatementMFLBroward50 min
May 14, 5:44 PM EDTSpecial Weather StatementMFLBroward16 min
May 14, 6:44 PM EDTSpecial Weather StatementMFLBroward46 min
May 14, 7:10 PM EDTSpecial Weather StatementMFLCollier35 min

Nearby

Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.